Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 87, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 25, 2016, 4:23 PM EDT for Fayette County, Washington County, Westmoreland County, Pennsylvania. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2016, 4:23 PM EDT (20:23 UTC)
- Expired
- Jul 25, 2016, 5:01 PM EDT
- In force
- 38 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, PA, Washington County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 94 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:24 PM EDT | TSTM WND DMG | 1 Sse Perryopolis, PA | MULTIPLE TREES DOWN IN PERRYOPOLIS |
| Jul 25, 4:44 PM EDT | TSTM WND DMG | Upper Peanut, PA | MULTIPLE TREES DOWN ON WALTERSBURG ROAD AND CONSTANTINE ROAD...CORRECTED FOR TIME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 12:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
435
WUUS51 KPBZ 252023
SVRPBZ
PAC051-125-129-252130-
/O.NEW.KPBZ.SV.W.0087.160725T2023Z-160725T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 PM EDT MON JUL 25 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FAYETTE COUNTY IN SOUTHWESTERN PENNSYLVANIA...
SOUTHEASTERN WASHINGTON COUNTY IN SOUTHWESTERN PENNSYLVANIA...
SOUTHWESTERN WESTMORELAND COUNTY IN SOUTHWESTERN PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 423 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PERRYOPOLIS... OR 9 MILES WEST OF CONNELLSVILLE...MOVING SOUTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
SOME POWER OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
CONNELLSVILLE...CALIFORNIA...SCOTTDALE...BROWNSVILLE...
SOUTH CONNELLSVILLE...PERRYOPOLIS...SEVEN SPRINGS...DUNBAR...
WEST BROWNSVILLE...ROSCOE...EVERSON...FAYETTE CITY...NEWELL...
ALLENPORT...STOCKDALE...VANDERBILT...DAWSON...ELCO...
GRINDSTONE AND CENTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 3990 7940 3986 7942 3985 7941 3984 7938
3983 7938 3982 7937 3980 7937 3979 7935
3978 7935 4002 7996 4014 7979 4014 7967
4003 7930
TIME...MOT...LOC 2023Z 302DEG 31KT 4004 7978
HAIL...<.75IN
WIND...60MPH
$$
243 follow-up statements
557
WWUS51 KPBZ 252039
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
439 PM EDT MON JUL 25 2016
PAC129-252049-
/O.CAN.KPBZ.SV.W.0087.000000T0000Z-160725T2130Z/
WESTMORELAND PA-
439 PM EDT MON JUL 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WESTMORELAND
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN PENNSYLVANIA.
LAT...LON 3990 7940 3986 7942 3984 7938 3980 7937
3979 7935 3980 7938 4002 7995 4004 7985
4007 7979 4011 7967 4008 7964 4009 7962
4008 7960 4009 7959 4001 7931
TIME...MOT...LOC 2039Z 302DEG 31KT 3997 7963
$$
PAC051-125-252130-
/O.CON.KPBZ.SV.W.0087.000000T0000Z-160725T2130Z/
FAYETTE PA-WASHINGTON PA-
439 PM EDT MON JUL 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL FAYETTE AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 439 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
CONNELLSVILLE...OR NEAR CONNELLSVILLE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
CONNELLSVILLE...BROWNSVILLE...SOUTH CONNELLSVILLE...PERRYOPOLIS...
DUNBAR...WEST BROWNSVILLE...EVERSON...VANDERBILT...DAWSON...
GRINDSTONE...CENTERVILLE...OHIOPYLE...INDIAN HEAD...
MILL RUN AND NORMALVILLE.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3990 7940 3986 7942 3984 7938 3980 7937
3979 7935 3980 7938 4002 7995 4004 7985
4007 7979 4011 7967 4008 7964 4009 7962
4008 7960 4009 7959 4001 7931
TIME...MOT...LOC 2039Z 302DEG 31KT 3997 7963
HAIL...<.75IN
WIND...60MPH
$$
24640
WWUS51 KPBZ 252046
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 PM EDT MON JUL 25 2016
PAC125-252056-
/O.CAN.KPBZ.SV.W.0087.000000T0000Z-160725T2130Z/
WASHINGTON PA-
446 PM EDT MON JUL 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN PENNSYLVANIA.
LAT...LON 3990 7940 3986 7942 3984 7938 3981 7937
3979 7935 3980 7938 3998 7984 4002 7982
4008 7964 4009 7962 4008 7960 4009 7959
4001 7931
TIME...MOT...LOC 2046Z 302DEG 31KT 3994 7956
$$
PAC051-252130-
/O.CON.KPBZ.SV.W.0087.000000T0000Z-160725T2130Z/
FAYETTE PA-
446 PM EDT MON JUL 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL FAYETTE COUNTY...
AT 446 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
CONNELLSVILLE...OR NEAR CONNELLSVILLE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
CONNELLSVILLE...SOUTH CONNELLSVILLE...DUNBAR...EVERSON...
VANDERBILT...DAWSON...GRINDSTONE...OHIOPYLE...MILL RUN...
INDIAN HEAD AND NORMALVILLE.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3990 7940 3986 7942 3984 7938 3981 7937
3979 7935 3980 7938 3998 7984 4002 7982
4008 7964 4009 7962 4008 7960 4009 7959
4001 7931
TIME...MOT...LOC 2046Z 302DEG 31KT 3994 7956
HAIL...<.75IN
WIND...60MPH
$$
24276
WWUS51 KPBZ 252101
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
501 PM EDT MON JUL 25 2016
PAC051-252111-
/O.CAN.KPBZ.SV.W.0087.000000T0000Z-160725T2130Z/
FAYETTE PA-
501 PM EDT MON JUL 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAYETTE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN PENNSYLVANIA.
LAT...LON 3990 7940 3986 7942 3984 7938 3981 7937
3979 7935 3980 7938 3998 7984 4002 7982
4008 7964 4009 7962 4008 7960 4009 7959
4001 7931
TIME...MOT...LOC 2059Z 302DEG 31KT 3987 7941
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:32 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 25, 2:32 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
232 PM EDT MON JUL 25 2016
.SYNOPSIS...
A slow moving cold front will pass through the area this evening
bringing the chance for scattered storms. A dry mid week before
the weather pattern gets active Friday and Saturday. Above normal
temperatures are forecast all week.
&&
.NEAR TERM /THROUGH TUESDAY/...
As we remain in the warm sector strong daytime heating has allowed
the mercury to climb along with the heat index. As of 2pm
Zanesville, Wheeling, New Philadelphia, and Latrobe already have
hit a 100F+ heat index. Zanesville has set another new record high
for the day. Expect the number of triple digit reports to
increase as we see several more hours of sunshine and soundings do
not show a lot of dry air mixing to the surface. Recent runs of
the RAP model portrayed dewpoints getting into the lower 60s.
Upstream there are no indications of that given parcel
trajectories from that airmass 24 hours ago.
Convective complex over western NY and Lake Erie will be the
focus for storms this afternoon. Experimental HRRR did a great job
on timing and coverage yesterday, so opted to roll with that again
today for Pop forecast. This means any severe threat will be
focused in our eastern zones /Venango south to Fayette/. The line
will intensify as it reaches northwestern PA then traverses
through the central part of the state during the early and mid
afternoon hours. Meanwhile, daytime heating will ignite scattered
thunderstorms elsewhere that will be very tall as SBCAPES are
already over 4000 jkg-1 with no CINH. After looking at forecast
soundings wet microbursts and brief downpours are the primary
threats. DCAPES remain above 1000jkg-1 supporting strong
downdrafts. Again, do not expect widespread severe weather, but
isolated down trees are possible much like Sunday until the
baroclinic zone crosses tonight.
Weather will quiet down this evening as the cold front /in name
only/ passes. There are still questions how far south the
boundary gets. Recent runs from the NCEP suite have trended
farther north keeping it just south of our forecast area in
central WV. Thus, there could be a chance of showers and storms
tomorrow south of the Mason / Dixon line.
H8 temps do not drop more than 1-2C, so if you are looking for a
reprieve to this heat, it is not in the cards. Dewpoints will be
lower, however heat index values around 90F will be common
Tuesday.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Zonal flow aloft will keep the short term almost entirely dry. H8
temperatures around 18C will keep the area hot. No significant
changes to the short term given the above two sentences. The
timing of the next short wave could bring measurable precipitation
to eastern Ohio Thursday night.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Highlights:
- Continued above normal temperatures
- Best shot at rain arrives Friday
- Chance of showers and storms has been extended into Saturday
Active weather to start with a shortwave trough traversing the
region. If timing gets pushed back, would not be surprised if
severe weather becomes a possibility given its passage during the
prime heating hours. With moisture surging out ahead, an
extensive amount of clouds are forecast. Slightly more agreement
amongst the ensembles and Superblend, opted to increase pops into
the likely range Friday for much of the region. The mid level
disturbance continues to move slowly east allowing the chance for
showers and storms into Saturday as it lifts northeast through the
Great Lakes.
H5 heights and high pressure build into the region permitting dry
weather Sunday and Monday, but again no signs of any cool downs.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
General VFR expected in a warm, moist airmass ahead of an
approaching front. A few showers have popped up across the region,
but they have missed the terminals to this point. Expect coverage
to increase as we become more unstable through the afternoon. With
winds becoming westerly looks like most of the activity will be
over with before 00Z. Opted to carry VCTS in the TAFs given no
strong signals of a widespread line and will handle them with
AMDs. Restrictions will be limited to any terminal that
experiences a thunderstorm.
The rather diffuse front will slowly sag across the region through
this evening, with a wind shift from southwest to west. IFR fog
could develop during the predawn hours especially at any sight
that sees rainfall this afternoon. After morning fog erodes VFR
returns with diurnal driven clouds.
.OUTLOOK /MONDAY NIGHT THROUGH FRIDAY/...
Sub VFR weather possible with the next weather system Thursday
night into Friday.
&&
.CLIMATE...
Record highs for today
DuBois 90 set in 1989
New Philadelphia 94 set in 1989
Wheeling 95 set in 2005
Zanesville 95 set in 2005
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...Heat Advisory until 6 PM EDT this evening FOR OHZ039-048-049-
057>059-068-069.
PA...None.
WV...Heat Advisory until 6 PM EDT this evening FOR WVZ003-004-012.
&&Hazardous weather outlook, Jul 25, 10:36 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1036 AM EDT MON JUL 25 2016 MDZ001-OHZ040-041-050-PAZ007>009-013>016-020>023-029-031-073>076- WVZ001-002-021-509>514-261445- GARRETT-CARROLL-COLUMBIANA-JEFFERSON-MERCER-VENANGO-FOREST-LAWRENCE- BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 1036 AM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON. THE MAIN THREAT WILL BE DAMAGING WINDS AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ039-048-049-057>059-068-069-WVZ003-004-012-261445- TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE- MONROE-OHIO-MARSHALL-WETZEL- 1036 AM EDT MON JUL 25 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 98
In the hours before
Special weather statement, Jul 25, 2:51 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT MON JUL 25 2016
PAZ016-251915-
JEFFERSON-
251 PM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN JEFFERSON
COUNTY...
AT 250 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF PORTLAND MILLS TO 6 MILES
NORTHWEST OF BROOKVILLE. MOVEMENT WAS EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROCKWAY...FALLS CREEK...SIGEL AND CLEAR CREEK STATE PARK.
THIS INCLUDES INTERSTATE 80 IN PENNSYLVANIA NEAR MILE MARKER
83...AND BETWEEN MILE MARKERS 89 AND 96.
LAT...LON 4120 7875 4120 7877 4113 7881 4120 7920
4135 7906 4136 7903 4135 7902 4137 7899
4137 7896 4136 7896 4126 7874 4123 7874
4123 7873
TIME...MOT...LOC 1850Z 269DEG 32KT 4133 7901 4123 7916
34Special weather statement, Jul 25, 3:21 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 321 PM EDT MON JUL 25 2016 PAZ022-023-251945- INDIANA-ARMSTRONG- 321 PM EDT MON JUL 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL INDIANA AND SOUTHEASTERN ARMSTRONG COUNTIES... AT 321 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF VANDERGRIFT...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELDERTON AND SHELOCTA. LAT...LON 4062 7944 4073 7943 4070 7921 4059 7919 TIME...MOT...LOC 1921Z 272DEG 22KT 4065 7937 24
Special weather statement, Jul 25, 3:33 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
333 PM EDT MON JUL 25 2016
WVZ511>514-252000-
EASTERN PRESTON-EASTERN TUCKER-PRESTON-WESTERN TUCKER-
333 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TUCKER AND SOUTHERN
PRESTON COUNTIES...
AT 333 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
NEWBURG...OR 10 MILES SOUTHEAST OF GRAFTON...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
THOMAS...HANNAHSVILLE...CATHEDRAL STATE PARK...ELGON...AURORA...
SILVER LAKE...LEAD MINE...ISRAEL AND BENBUSH.
LAT...LON 3920 7982 3923 7981 3924 7981 3925 7985
3929 7986 3930 7989 3931 7989 3935 7948
3916 7949
TIME...MOT...LOC 1933Z 277DEG 15KT 3926 7985
24Local storm report, Jul 25, 3:39 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND DMG 2 NNW MOUNT CHESTNUT 40.91N 79.99W
07/25/2016 BUTLER PA 911 CALL CENTER
MULTIPLE TREES AND WIRES DOWN AND COLLAPSED RESIDENTIAL
PORCH ON OLD RT 422 IN FRANKLIN TWP
0228 PM TSTM WND DMG 1 SSW HOOKSTOWN 40.58N 80.48W
07/25/2016 BEAVER PA 911 CALL CENTER
ONE TREE DOWN ON RT 30 NEAR HOOKSTOWN.
0310 PM TSTM WND DMG BETHEL PARK 40.32N 80.04W
07/25/2016 ALLEGHENY PA PUBLIC
MULTIPLE TREES AND WIRES DOWN IN BETHEL PARK.
&&
EVENT NUMBER PBZ1601707
EVENT NUMBER PBZ1601708
EVENT NUMBER PBZ1601709
WIXTROMSpecial weather statement, Jul 25, 3:59 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
359 PM EDT MON JUL 25 2016
PAZ023-074-252030-
WESTMORELAND RIDGES-INDIANA-
359 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN INDIANA COUNTY...
AT 359 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLACK
LICK...OR NEAR HOMER CITY...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOMER CITY...BLACK LICK...SEWARD...ARMAGH...
LUCERNE MINES AND BRUSH VLY.
LAT...LON 4049 7892 4037 7899 4045 7924 4058 7921
4053 7890
TIME...MOT...LOC 1959Z 291DEG 34KT 4048 7917
24Special weather statement, Jul 25, 3:59 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
359 PM EDT MON JUL 25 2016
PAZ073-074-252030-
WESTMORELAND RIDGES-WESTMORELAND-
359 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WESTMORELAND
COUNTY...
AT 359 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
LATROBE...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LATROBE...MCCHESNEYTOWN-LOYALHANNA...DERRY...LAWSON HEIGHTS...
LIGONIER...YOUNGSTOWN...LAUREL MOUNTAIN AND LOYALHANNA GORGE.
LAT...LON 4032 7903 4028 7906 4027 7907 4025 7908
4024 7910 4021 7911 4020 7913 4018 7913
4018 7914 4017 7914 4032 7947 4039 7940
4035 7901 4034 7901
TIME...MOT...LOC 1959Z 291DEG 34KT 4034 7938
24The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:09 PM EDT | Special Weather Statement | PBZ | Beaver | 36 min |
| Jul 25, 2:18 PM EDT | Special Weather Statement | PBZ | Armstrong | 27 min |
| Jul 25, 2:24 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 36 min |
| Jul 25, 2:51 PM EDT | Special Weather Statement | PBZ | Jefferson | 24 min |
| Jul 25, 2:55 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 50 min |
| Jul 25, 3:07 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 38 min |
| Jul 25, 3:12 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 37 min |
| Jul 25, 3:21 PM EDT | Special Weather Statement | PBZ | Indiana | 24 min |
| Jul 25, 3:25 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 50 min |
| Jul 25, 3:41 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 49 min |
| Jul 25, 3:47 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 28 min |
| Jul 25, 3:59 PM EDT | Special Weather Statement | PBZ | Indiana | 31 min |
| Jul 25, 4:02 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 58 min |
| Jul 25, 4:26 PM EDT | Special Weather Statement | PBZ | Jefferson | 34 min |
| Jul 25, 4:48 PM EDT | Special Weather Statement | PBZ | Fayette | 27 min |
| Jul 25, 5:00 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 45 min |
| Jul 25, 5:19 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 56 min |
| Jul 25, 5:40 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 50 min |
| Jul 25, 7:40 PM EDT | Special Weather Statement | PBZ | Fayette | 35 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.